Allergy Community
Advil/ibuprofen reaction?
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Advil/ibuprofen reaction?

I have been having allergic reactions for the past year. They symptoms include raised swelling spots /hives all over my body, facial swelling, especially the lips and eye areas, and terrible itching of skin and scalp. At one piont, I was diagnosed with asthma and put on a nebulizer for several months. The spots seem to move per occasion. I have been trying to scientifically figure out what is causing these conditions - keeping a food journal, seeking help of allergist, dermatologist and a GP. They provide me with antiinflammatories and anti histimine meds, but to no avail. About two months ago, I started reducing my medicaine intake and notices that the symptoms have subsided. The whole overbody hives experience had lessened. Last night, I took 800 ml of Ibuprofen for pain. Within an hour, my face began to swell, hives popped out all over my body and I was itching like crazy. I took an antihistimine and that helped. My question is: After all the medical advice trying to figure out what I am allergic to, could it be Ibuprofen? If so, what can I take in it's place for back and hip pain from past surgeries?
Tags: ibupofen
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
you made my day. I have taken Advil on and off for over a year and lately have deloped periodic hives ( pin point highly pruritic dots) on my sides and forearm. Thought they were some type of mite bite. I have not taken Advil for several days , been using Bufferin instead and the hive have started to disappear. Began  to think it might be the Advil and your note nailed it. I had the same problem years ago with sulfa. Larry F. ***@****
Blank
351246_tn?1379685732
Hi
Thanks for writing to the forum!
Yes, Advil is known to cause “hives; difficulty breathing; swelling of your face, lips, tongue, or throat.” Refer: http://www.drugs.com/advil.html
However, only an allergy panel test by skin test or RAST can give exact confirmation. Chances of allergy are high in your case as you got the symptoms after taking the drug and you were almost symptom free when you did not. Instead you can take COX-2 inhibitors like rofecoxib and celecoxib or nimesulide. Try local analgesic creams and sprays and hot water bags. These will be equally effective in relieving pain without loading your system with drugs.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
612551_tn?1247839157
Blank
Jerry_NJ
NJ
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand